MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229307
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.H3: product analysis found visually, there was no damage to the packaging carton.Emg tube was placed in the carton without other co mponents (pouch, inserts, electrodes, packaging tray).The harness was not wrapped in paper tape when returned.There was no damage in the construction of the tube and there was no sign of biological contamination on the tube.Electrically, the resistance of each lead shall be between 1.7 ohms and 3.7 ohms and actual measurements were red 3.3 ohms, red (with clear tube) 3.7 ohms, blue 3.7 ohms and blue (with clear tube) 3.5 ohms, all electrode measurements within specification.Functionally, emg tube was submerged in saline solution while connected to the nim system and resulted in electrode check/functional test passing.There was no intermittent behavior showed on the monitor during the functional test.The tube was manipulated by being pulled out from saline solution reshaped and submerged again into saline solution and there was no change in the result.For additional analysis, syringe was used to inject 20cc of the air into the cuff and cuff inflated and deflated with no issues.In the returned condition, there was no out of specification condition that was related to the complaint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during procedure, the emg tube was inserted and passed electrode checks but did not work.They adjusted the tube to see if they could get a response from the patient and still nothing.They replaced the tube and the new tube worked perfectly.They inspected the first tube for damage but could not find anything to explain why it did not work.There was no patient injury.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21545138
Report Number1045254-2025-00762
Device Sequence Number15466547
Product Code ETN
UDI-Device Identifier00643169789531
UDI-Public00643169789531
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229307
Device Catalogue Number8229307
Device Lot Number0225525064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight80 KG